Abstract and Applied Analysis

Bifurcations of Nonconstant Solutions of the Ginzburg-Landau Equation

Norimichi Hirano and Sławomir Rybicki

Full-text: Open access


We study local and global bifurcations of nonconstant solutions of the Ginzburg-Landau equation from the families of constant ones. As the topological tools we use the equivariant Conley index and the degree for equivariant gradient maps.

Article information

Abstr. Appl. Anal., Volume 2012 (2012), Article ID 560975, 19 pages.

First available in Project Euclid: 14 December 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Hirano, Norimichi; Rybicki, Sławomir. Bifurcations of Nonconstant Solutions of the Ginzburg-Landau Equation. Abstr. Appl. Anal. 2012 (2012), Article ID 560975, 19 pages. doi:10.1155/2012/560975. https://projecteuclid.org/euclid.aaa/1355495853

Export citation


  • Y. Almog, “On the bifurcation and stability of periodic solutions of the Ginzburg-Landau equations in the plane,” SIAM Journal on Applied Mathematics, vol. 61, no. 1, pp. 149–171, 2000.
  • P. Bauman, D. Phillips, and Q. Tang, “Stable nucleation for the Ginzburg-Landau system with an applied magnetic field,” Archive for Rational Mechanics and Analysis, vol. 142, no. 1, pp. 1–43, 1998.
  • E. N. Dancer and S. P. Hastings, “On the global bifurcation diagram for the one-dimensional Ginzburg-Landau model of superconductivity,” European Journal of Applied Mathematics, vol. 11, no. 3, pp. 271–291, 2000.
  • M. Dutour and B. Helffer, “On bifurcations from normal solutions to superconducting states,” The Rendiconti del Seminario Matematico della Universitá e Politecnico di Torino, vol. 58, no. 3, pp. 259–279, 2000.
  • S. Fournais and B. Helffer, Spectral methods in surface superconductivity, PNDLEA 77, Birkhäuser Boston, Boston, Mass, USA, 2010.
  • B. Helffer, M. Hoffmann-Ostenhof, T. Hoffmann-Ostenhof, and M. Owen, Nodal Sets, Multiplicity and Superconductivity in Non Simply Connected Domains, 2001.
  • N. Hirano and S. M. Rybicki, “A remark on global bifurcations of solutions of Ginzburg-Landau equation,” Nonlinear Analysis, vol. 12, no. 6, pp. 2943–2946, 2011.
  • T. Ma and S. Wang, Bifurcation Theory and Applications, vol. 53 of World Scientific Series on Nonlinear Science A, 2005.
  • T. Ma and S. Wang, “Bifurcation and stability of superconductivity,” Journal of Mathematical Physics, vol. 56, no. 9, pp. 95112–95143, 2005.
  • A. Pushnitski and G. Rozenblum, “Eigenvalue clusters of the Landau Hamiltonian in the exterior of a compact domain,” Documenta Mathematica, vol. 12, pp. 569–586, 2007.
  • M. Izydorek, “Equivariant Conley index in Hilbert spaces and applications to strongly indefinite problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 51, no. 1, pp. 33–66, 2002.
  • J. Smoller and A. Wasserman, “Bifurcation and symmetry-breaking,” Inventiones Mathematicae, vol. 100, no. 1, pp. 63–95, 1990.
  • Z. Balanov, W. Krawcewicz, and H. Steinlein, Applied Equivariant Degree, vol. 1 of AIMS Series on Differential Equations & Dynamical Systems, Springfield, Ill, USA, 2006.
  • Z. Balanov, W. Krawcewicz, S. Rybicki, and H. Steinlein, “A short treatise on the equivariant degree theory and its applications,” Journal of Fixed Point Theory and Applications, vol. 8, no. 1, pp. 1–74, 2010.
  • J. Fura and S. Rybicki, “Bifurcation from infinity of periodic solutions of second order Hamiltonian systems,” Annales de l'Institut Henri Poincaré C, vol. 24, no. 3, pp. 471–490, 2007.
  • K. Gęeba, “Degree for gradient equivariant maps and equivariant Conley index,” in Topological Nonlinear Analysis II: Degree, Singularity, and Variations, M. Matzeu and A. Vignoli, Eds., PNDLE 27, pp. 247–272, Birkhäuser, 1997.
  • S. Rybicki, “S$^{1}$-degree for orthogonal maps and its applications to bifurcation theory,” Nonlinear Analysis: Theory, Methods & Applications, vol. 23, no. 1, pp. 83–102, 1994.
  • S. Rybicki, “Degree for equivariant gradient maps,” Milan Journal of Mathematics, vol. 73, pp. 103–144, 2005.
  • T. Tom Dieck, Transformation Groups, Walter de Gruyter, Berlin, Germany, 1987.
  • G. López Garza and S. Rybicki, “Equivariant bifurcation index,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 7, pp. 2779–2791, 2010.
  • G. Arioli and A. Szulkin, “A semilinear Schrödinger equation in the presence of a magnetic field,” Archive for Rational Mechanics and Analysis, vol. 170, no. 4, pp. 277–295, 2003.
  • S. Jimbo, Y. Morita, and J. Zhai, “Ginzburg-Landau equation and stable steady state solutions in a non-trivial domain,” Communications in Partial Differential Equations, vol. 20, no. 11-12, pp. 2093–2112, 1995.
  • J. Cheeger, “A lower bound for the smallest eigenvalue of the Laplacian,” in Problems in Analysis, pp. 195–199, Princeton University Press, Princeton, NJ, USA, 1970, Papers dedicated to Salomon Bochner, 1969.
  • E. N. Dancer, “Symmetries, degree, homotopy indices and asymptotically homogeneous problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 6, no. 7, pp. 667–686, 1982.
  • A. Kushkuley and Z. Balanov, Geometric methods in degree theory for equivariant maps, vol. 1632 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1996.
  • P. H. Rabinowitz, “Some global results for nonlinear eigenvalue problems,” Journal of Functional Analysis, vol. 7, pp. 487–513, 1971.
  • A. Ambrosetti, “Branching points for a class of variational operators,” Journal d'Analyse Mathématique, vol. 76, pp. 321–335, 1998.
  • R. Baohme, “Die laosung der Verzweigungsgleichungen für nichtlineare eigenwert-probleme,” Mathematische Zeitschrift, vol. 127, pp. 105–126, 1972.
  • A. Marino, “La biforcazione nel caso variazionale,” in Proceedings of the Conferenze del Seminario di Matematica dell'Università di Bari, no. 132, 1977.
  • F. Takens, “Some remarks on the Böhme-Berger bifurcation theorem,” Mathematische Zeitschrift, vol. 129, pp. 359–364, 1972.
  • J. Lopez-Gomez, Spectral Theory and Nonlinear Analysis, Chapman and Hall, Boca Raton, UK, 2001.